Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2012, 10:29 PM EDT for Schoolcraft County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2012, 10:29 PM EDT (02:29 UTC)
- Expired
- Jun 8, 2012, 10:53 PM EDT
- In force
- 24 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 132 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS53 KMQT 090229
SVRMQT
MIC153-090315-
/O.NEW.KMQT.SV.W.0011.120609T0229Z-120609T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1029 PM EDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 1115 PM EDT
* AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF MANISTIQUE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GULLIVER AND SEUL CHOIX POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
4596 8612 4595 8614 4595 8620 4594 8622
4596 8627 4617 8611 4613 8585 4596 8585
TIME...MOT...LOC 0230Z 291DEG 32KT 4601 8606
WIND...HAIL 60MPH 1.00IN
$$
MRD2 follow-up statements
515
WWUS53 KMQT 090235
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1035 PM EDT FRI JUN 8 2012
MIC153-090315-
/O.CON.KMQT.SV.W.0011.000000T0000Z-120609T0315Z/
SCHOOLCRAFT MI-
1035 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCHOOLCRAFT COUNTY UNTIL 1115 PM EDT...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF BLANEY PARK...OR 10 MILES EAST OF MANISTIQUE...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SEUL CHOIX POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
4596 8612 4595 8614 4595 8620 4594 8622
4596 8627 4602 8623 4615 8596 4613 8585
4596 8585
TIME...MOT...LOC 0235Z 291DEG 32KT 4599 8600
WIND...HAIL 60MPH 1.00IN
$$
MRD809
WWUS53 KMQT 090253
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1053 PM EDT FRI JUN 8 2012
MIC153-090303-
/O.CAN.KMQT.SV.W.0011.000000T0000Z-120609T0315Z/
SCHOOLCRAFT MI-
1053 PM EDT FRI JUN 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHOOLCRAFT
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4595 8591 4592 8590 4591 8591 4596 8606
4596 8612 4595 8614 4595 8620 4594 8622
4596 8627 4602 8623 4615 8596 4613 8585
4596 8585
TIME...MOT...LOC 0253Z 291DEG 32KT 4593 8579
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:30 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 8, 9:30 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 930 PM EDT FRI JUN 8 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 438 PM EDT FRI JUN 8 2012 WV LOOP/RAOBS/RUC ANALYSIS CONTINUE TO SHOW MAIN UPPER TROUGH LIFTING NORTH OVER MANITOBA WITH PV ANAMOLY BEGINNING TO ENTER FAR WEST LK SUPERIOR AND NORTHWEST WISCONSIN. 925-850MB THETA-E ADVECTION THAT TRIGGERED MORNING SHRA/SCT TSRA HAS PUSHED INTO CNTRL CWA AND MERGED WITH LAKE BREEZE CONVERGENCE TO TRIGGER ADDITIONAL ROUND OF SHRA/TSRA MAINLY FM MQT-P53-ISQ. CLUSTER OF TSRA OVR DELTA COUNTY MOST ACTIVE LAST HR IS WITHIN AXIS OF SFC BASED CAPES UP TO 1000 J/KG AND DEEP LAYER SHEAR TO 40 KTS. A COUPLE OF STORMS MAY HAVE PRODUCED SMALL HAIL...BUT OTHERWISE HEAVY DOWNPOURS AND LIGHTNING HAVE BEEN THE MAIN HAZARDS. EVEN THOUGH THESE SHRA/TSRA ARE PINNED TO LAKE BREEZE CONVERGENCE THEY WILL LIKELY GET SWEPT UP IN THE LARGER SCALE 925-850MB TEMPERATURE ADVECTION REGIME AND EDGE EAST THROUGH SUNSET. FARTHER WEST...THUS FAR THERE HAS BEEN LITTLE ENHANCEMENT TO THE SHRA FORMING OVR WCNTRL WISCONSIN ON EDGE OF DPVA JUST AHEAD OF PV ANAOMLY. SUSPECT THIS IS DUE TO MID-LEVEL WARMING ON 12Z GRB SOUNDING. RUC AND NAM INDICATED ONLY FURTHER WARMING WOULD OCCUR THIS AFTN AND THAT SHOWS UP WITH RAP SPC MESOANALYSIS PAGE SHOWING MID-LEVEL LAPSE RATES ONLY MOIST ADIABATIC OVR WCNTRL WI. WILL NEED TO KEEP FOCUS JUST SW OF CWA EARLY THIS EVENING...BUT GENERALLY EXPECTING MAIN FOCUS FOR SHRA/TSRA TONIGHT OVER FAR NCNTRL CWA INTO THE EASTERN CWA CLOSER TO 925-850MB WARM FRONT. TWEAKED POPS TO INDICATE GREATEST COVERAGE ALONG AND TO THE EAST OF WHERE CURRENT CONVECTION IS ONGOING. MAIN ADJUSTMENT WAS TO MOVE THE HIGHER POPS OUT OF THE KEWEENAW AND MOST OF BARAGA AND MARQUETTE COUNTIES. YET STILL CANNOT COUNT OUT SOME SHRA/ISOLD TSRA OVR WESTERN CWA LATE THIS AFTN/EARLY THIS EVENING SINCE THE SHORTWAVE IS RIDING THROUGH AND INTERACTING WITH MOIST AIRMASS. EXPECT SHORTWAVE TO CONTINUE EAST THROUGH THE NIGHT WITH SHRA/TSRA OVR CNTRL AND EASTERN CWA TO GRADUALLY SLIDE EAST/NORTHEAST LATER TONIGHT AS FORCING SLACKENS AND LOW-LEVEL SFC TROUGH AND H85 WARM FRONT LIFT NORTH OF CWA. WHERE ONSHORE FLOW IS PRESENT IN THE EVENING CLOSE TO LK SUPERIOR WILL HAVE RISK OF SOME FOG. WEBCAMS SHOWED FOG DRIFTING INTO VCNTY OF MQT THIS AFTN...BUT BETTER CHANCE OF FOG TONIGHT WILL LIKELY BE ON THE KEWEENAW MUCH OF THE NIGHT WITH SE GRADIENT WIND. HIGHER DWPNTS AND SOME WIND IN THE WARM SECTOR MUCH OF THE NIGHT SHOULD RESTRICT TEMPS FM FALLING MUCH BLO 60F IN MOST AREAS. WARM FRONT NORTH OF CWA ON SATURDAY...BUT GRADIENT IS NOT THAT STRONG. HIGHER RESOLUTION MODELS MAINTAIN IDEA OF LAKE BREEZE CONVERGENCE SETTING UP OVR MAINLY CNTRL AND EASTERN CWA BY MIDDAY. MLCAPES COULD END UP FAIRLY HIGH AS MIXING IN THE MOIST AIRMASS SHOULD ONLY LOWER DWPNTS INTO THE MID-UPR 50S AT THE LOWEST. WITH THE LIGHT WINDS AROUND WILL LIKELY SEE DWPNTS MOST SPOTS HOVER AROUND 60F MOST OF THE DAY. TEMPS SHOULD WARM MARKEDLY ESPECIALLY AWAY FM LK SUPERIOR OVR WESTERN CWA. NAM/GFS AVERAGE FOR H85 TEMPS SUGGESTS HIGHS WILL PUSH WELL INTO THE MIDDLE 80S TO LOCALLY NEAR 90F IN ISOLD LOCATIONS. RESULTING MLCAPES EASILY PUSH PAST 1000J/KG WITH MINIMAL CINH. LACK OF LARGER SCALE FORCING WILL BE MAIN NEGATIVE FACTOR FOR CONVECTION...BUT THERE IS ENOUGH LOW-LEVEL CONVERGENCE AND INSTABILITY TO KEEP CHANCES GOING INLAND FM THE GREAT LAKES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 438 PM EDT FRI JUN 8 2012 SATURDAY NIGHT THROUGH SUNDAY...ANY LINGERING SHOWER AND THUNDERSTORM ACTIVITY SATURDAY EVENING SHOULD DIMINISH AS LAKE BREEZES CEASE AND INSTABILITY DECREASES. BROAD LOW PRESSURE WILL BE CENTERED OVER MUCH OF THE PLAINS STATES SATURDAY NIGHT WITH UPPER LEVEL 500 MB TROUGH STAGGERED TO THE WEST OVER THE ROCKIES. THIS SHOULD ALLOW WARM/MOIST SOUTHERLY FLOW TO INCREASE...HELPING TO AMPLIFY THE UPPER LEVEL RIDGE BUILDING ACROSS THE REGION...WITH AXIS RUNNING FROM WESTERN ONTARIO SOUTHWARD THROUGH CENTRAL WI AND NORTHERN ILLINOIS. SURFACE HIGH LOCATED OVER THE SOUTHEASTERN U.S. WILL HELP TO INCREASE MOISTURE FLOW INTO THE REGION AS MANY OF THE ISOBARS ARE OPEN TO THE GULF. THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL SHIFT TO THE EAST HELPING TO FOCUS MUCH OF THE CONVECTION ACROSS MUCH OF MN THROUGH NORTHERN IA. LOW AND HIGH TEMPERATURES THROUGHOUT THIS PERIOD SHOULD BE SEVERAL DEGREES ABOVE NORMAL...WITH LOWS EXPECTED TO BE IN THE MID TO UPPER 50S AND HIGHS IN THE UPPER 80S AND LOW 90S. HAVE KEPT FOG OVER THE MARINE AREAS THROUGH SUNDAY NIGHT AS WAA OVER LAKE SUPERIOR SHOULD KEEP THE MARINE LAYER IN PLACE...EFFECTIVELY TRAPPING THE MOISTURE NEAR THE SURFACE. FOG POTENTIAL WILL LIKELY BE EXTENDED TO LATER TIME PERIODS AS WELL DEPENDING ON TIMING OF COLD FRONT. SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL LOW AT 500MB AND THE SURFACE LOW SHOULD BECOME VERTICALLY STACKED OVER SOUTHERN MANITOBA AS IT SHIFTS TO THE EAST...REACHING CENTRAL ONTARIO BY MONDAY AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE PLACEMENT OF THE LOW AS WELL AS FRONTAL POSITION AND TIMING. THE GFS/EC MODELS SHOW THE FRONT OVER WESTERN UPPER MI MONDAY MORNING...PROCEEDING TO EASTERN UPPER MI BY 00Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PASSES THROUGH THE AREA AS MU CAPE VALUES ARE EXPECTED TO BE ON THE ORDER OF 1500-2000 J/KG...WITH THE FRONT ACTING AS THE FORCING MECHANISM TO FOCUS CONVECTION. LOOKING AT A FEW OF THE SEVERE WEATHER PARAMETERS...CAPE IN THE HAIL GROWTH ZONE IS PROGGED TO BE ON THE ORDER OF 700-800 J/KG ALONG WITH 0-6KM SHEAR VALUES AROUND 35 TO 40 KNOTS ALONG THE FRONT WOULD BE SUPPORTIVE OF HAIL. SHEAR VECTORS AR EXPECTED TO BE LARGELY PARALLEL TO THE BOUNDARY WHICH WOULD BE MORE SUPPORTIVE OF MULTICELLS FORMING INTO A LINEAR STRUCTURE. MOST OF THE UPPER PENINSULA WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET MONDAY AFTERNOON AND EVENING...SUPPORTING MORE ORGANIZED CONVECTION. IT IS ALSO WORTH NOTING THAT THE THE QPF VALUES WERE SIGNIFICANTLY HIGHER IN THE GFS GUIDANCE WHICH WAS LIKELY CONTAMINATED BY CONVECTIVE FEEDBACK...SO REDUCED THE PRECIPITATION TOTAL SLIGHTLY USING A BLEND OF THE PREVIOUS FORECAST ALONG WITH THE EC. HIGH TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES IN THE UPPER 60S TO LOW 70S FROM MONDAY THROUGH FRIDAY...WITH LOW TEMPERATURES IN THE UPPER 40S TO MID 50S. MONDAY NIGHT THROUGH WEDNESDAY...AS THE FRONT CONTINUES TO PRESS EASTWARD THE SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE EASTERN UPPER PENINSULA MONDAY NIGHT WHILE WEAKENING...THANKS TO A MORE STABLE AIR MASS IN PLACE DUE TO SOUTHERLY WINDS FLOWING ALONG THE LONG AXIS OF LAKE MI. HIGH PRESSURE BUILDING OVER THE PLAINS MONDAY NIGHT WILL TRACK EASTWARD INTO UPPER MI THROUGH TUESDAY AFTERNOON AND REMAIN IN PLACE THROUGH WEDNESDAY...ALLOWING FOR DRY CONDITIONS TO MOVE BACK INTO THE AREA. WEDNESDAY NIGHT THROUGH FRIDAY...AS THE HIGH PRESSURE SYSTEMS SHIFTS TO THE EAST...SOUTHERLY FLOW WILL RETURN TO THE AREA AHEAD OF THE NEXT LOW PRESSURE SYSTEM. ALONG WITH THE SURFACE LOW...A TROUGH AT 500 MB WILL ALSO SHIFT THROUGH THE AREA WEDNESDAY NIGHT INTO THURSDAY. AT THIS POINT HAVE SHIFTED THE CHANCE OF SHOWERS OVER THE WESTERN PORTION OF THE U.P. AS UPPER LEVEL Q-DIVERGENCE IS COLLOCATED WITH BEST MOISTURE AS SHOWN BY OVERLAYING RH FROM 1000MB TO 500MB. DID NOT PLACE THUNDER IN THE FORECAST FOR THIS TIME PERIOD AS IT APPEARS AS IF CAPE WOULD BE FAIRLY MINIMAL FOR MOST OF THE CWA...WITH THE HIGHER VALUES REMAINING FARTHER WEST OVER MUCH OF MN. FOR FRIDAY THE BEST MOISTURE AND Q-VECTOR DIVERGENCE SLIDES TO THE NORTH...MAINLY OVER LAKE SUPERIOR...WHERE THE GREATEST PRECIPITATION POTENTIAL WILL BE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 930 PM EDT FRI JUN 8 2012 EXPECT SHOWERS AND THUNDERSTORMS TO REMAIN EAST AND NORTH OF THE TAF SITES THE REST OF TONIGHT. CONDITIONS THEN IMPROVE ACROSS THE AREA LATE TONIGHT AND DRIER AIR FILTERS IN FROM THE WEST. WEAK LLWS WILL BE POSSIBLE AT ALL SITES BEHIND TROUGH PASSAGE EARLY THIS EVENING. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 438 PM EDT FRI JUN 8 2012 FOG IS EXPECTED TO DEVELOP OVER MUCH OF LAKE SUPERIOR THIS EVENING AND REMAIN IN PLACE THROUGH AT LEAST MONDAY MORNING. THUNDERSTORMS ARE ALSO EXPECTED OVERNIGHT AND AGAIN ON SUNDAY NIGHT THROUGH TUESDAY MORNING...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THANKS TO A STABLE MARINE LAYER...WINDS SHOULD REMAIN FAIRLY LIGHT OVER THE LAKE THROUGH NEXT FRIDAY WITH THE EXCEPTION OF SUNDAY NIGHT AS WINDS WILL REACH THE 20 TO 25 KNOT RANGE AHEAD OF A COLD FRONT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...KEC AVIATION...JLB MARINE...KEC
Hazardous weather outlook, Jun 8, 4:19 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 419 PM EDT FRI JUN 8 2012 MIZ001>007-009>014-084-085-091100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER THE NORTH CENTRAL AND EAST. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY OVER THE INTERIOR EAST HALF IN THE AFTERNOON. THE COMBINATION OF TEMPERATURES RISING TO NEAR 90...MINIMUM RELATIVE HUMIDITY FALLING TO NEAR 35 PERCENT...AND A GUSTY SOUTH WIND AT 25 TO 30 MPH WILL CAUSE AN INCREASE RISK OF WILDFIRES ON SUNDAY AFTERNOON...MAINLY OVER WESTERN UPPER MICHIGAN. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-091100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL AND EASTERN LAKE SUPERIOR. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS LAKE SUPERIOR THIS AFTERNOON AND REMAIN THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING ACROSS EASTERN PORTIONS OF THE LAKE. MORE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR SUNDAY AFTERNOON AND OVER ALL OF LAKE SUPERIOR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LMZ221-248-250-091100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 419 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...AS WELL AS MONDAY INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAIL...GUSTY WINDS...AND HEAVY RAIN WOULD BE GREATLY APPRECIATED. KEC
In the hours before
Local storm report, Jun 8, 8:17 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
817 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL SKANEE 46.88N 88.22W
06/08/2012 M1.00 INCH BARAGA MI CO-OP OBSERVER
GROUND WHITE WITH HAIL.
&&
PETROLocal storm report, Jun 8, 8:38 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
838 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL MARQUETTE 46.55N 87.40W
06/08/2012 M1.25 INCH MARQUETTE MI PUBLIC
HAIL COMING DOWN AT TOURIST PARK. SOME CIRCULAR MOTION IN
THE CLOUDS. SAW SOME DOWNED TREE BRANCHES AT JACOBETTI
TECH CENTER.
&&
PETROLocal storm report, Jun 8, 8:40 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
840 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MARQUETTE 46.55N 87.40W
06/08/2012 E0.50 INCH MARQUETTE MI PUBLIC
ON PARK STREET
&&
PETROLocal storm report, Jun 8, 10:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1003 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 9 SW BIG BAY 46.73N 87.85W
06/08/2012 MARQUETTE MI PUBLIC
POSSIBLE TORNADO REPORTED AT EAGLE MINE. DEBRIS BLOWN
AROUND, POWER LINE DOWN, NUMEROUS TREES DOWN.
&&
PETROThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:13 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 32 min |
| Jun 8, 8:24 PM EDT | Tornado Warning | MQT | Marquette | 36 min |
| Jun 8, 8:28 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 62 min |
| Jun 8, 8:45 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 45 min |
| Jun 8, 8:55 PM EDT | Special Marine Warning | MQT | 65 min | |
| Jun 8, 10:20 PM EDT | Special Marine Warning | MQT | 35 min | |
| Jun 8, 10:25 PM EDT | Special Marine Warning | MQT | 34 min | |
| Jun 9, 12:27 AM EDT | Special Marine Warning | MQT | 93 min | |
| Jun 9, 9:59 AM EDT | Marine Dense Fog Advisory | MQT | 22 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.